Ask a doctor

Blue Veins on my Lip After Juvederm Injections

I have blue veins on my lip after juverderm injections almost 3 weeks ago I took arnica so there was really no bruising at all. But now I see these blue veins on my upper lip only, from what I can tell. The thing is it sometimes aches a little I feel like I can feel the vein and that it’s triggering something in my gums to ache. Did the doctor do something wrong? I AM EXTREMELY WORRIED plase respond back.

Doctor Answers (7)

Juvederm and Blue Veins

+2

It is possible that the veins in your lips are more prominent because of the increased filler in the tissues.  If this is the case, it should improve with time.  It is also possible that the Juvederm was injected to superficially - this can appear as a bluish discoloration.  If this is the case, then there is a product that can be injected to make the Juvederm and Blue discoloration disappear.  I advise you to follow-up with the doctor that treated you to determine the cause.  Good Luck.

Dr. Grant Stevens

 


Los Angeles Plastic Surgeon
4.5 out of 5 stars 69 reviews

Juvederm as a filler in the lip

+1

Swelling, even excessive, in the lip after fillers can occur and usually resolve spontaneously. However, pain and congested veins need to be evaluated so have your doctor examine you and the mucosa and gumline inside to be sure there is no circulation problem.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Blue veins after Juvederm

+1

It is possible to see an increase in fine blood vessels around the lips and nose after injections of any filler. There seems to be an increase of blood flow and generation of new blood vessels or just dilation of the vessels after the treatment either due to inflammation or stretch of the tissues. They tend to become less prominent as time passes.

It is also possible to treat the vessels with laser or IPL treatments if they are a concern to you 3 to 4 weeks after the treatment with the filler.

Regarding the other symptoms you are having the are not very common after treatment with a filler and would recommend to return to your doctor for further evaluation.

Good luck!

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 82 reviews

You might also like...

Blue veins

+1

I will speak to this from personal experience. I have veins right above my lip and at times injection of filler has made them more prominent as filler was below them. This will probably go down before filler gone but is annoying. Alert doctor to this prior to next injection and they will be careful not to inject material where it might make vein more noticable.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Blue Color After Juvederm Injections

+1

If Juvederm is injected too superficially in the skin it can cause a bluish color, possibly looking like a vein. It would be wise for you to return to your injecting physician for further evaluation.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Blue veins in lip

+1

Are you sure they are blue veins? and not superficial injections of filler that look blue?  Either way, I think it is best for you to contact your doctor to be evaluated.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

See your doctor

+1

The most sensible thing for you to do would be to return to the doctor who treated you.

What you are observing may or may not be related to the treatment you had.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.